I have been taking Lexapro 20mgs. for over a year and then gradually reduced to 10mgs, then 5mgs and went cold turkey. Within a month I first started feeling depress and lonesome and started crying. Then, I had difficulty falling asleep and developed fear of sleeping which would cause me not to live a normal quality of life. I also am afraid that lack of sleep will kill me and hav become a bundle of nerves. Is this a normal withdrawal sympton from not taking Lexapro. I immediately started resuming 10 mgs of Lexapro and will go back to 20mgs soon enough. How long will the Lexapro take to go on track?
It will take upto a month for the full effects of the Lexapro. Since you were on it recently maybe as little as a couple weeks. The symptoms of irritability and emotional lability are typical withdrawal symptoms. It is difficult to say whether your symptoms were from stopping the medication or because you need the medication for a physiological reason. Do not increase to 20 mgs until you have been at 10mgs for at least a week.
Here is the pharmacy's side effects.
Side Effects of Lexapro - for the Consumer
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Lexapro:
Constipation; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; headache; increased sweating; lightheadedness when you stand or sit up; loss of appetite; nausea; stomach upset; tiredness; trouble sleeping.
Seek medical attention right away if any of these SEVERE side effects occur when using Lexapro:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bizarre behavior; black or bloody stools; chest pain; confusion; decreased concentration; decreased coordination; fainting; fast or irregular heartbeat; hallucinations; memory loss; menstrual period changes; new or worsening agitation, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, or inability to sit still; persistent or severe ringing in the ears;persistent, painful erection; red, swollen, blistered, or peeling skin; seizures; severe or persistent anxiety or trouble sleeping; severe or persistent headache; stomach pain; suicidal thoughts or attempts; tremor; unusual bruising or bleeding; unusual or severe mental or mood changes; unusual weakness; vision changes; worsening of depression.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
SHOULDN'T TAKE TO LONG TO GET BACK INTO THE SWING OF THINGS.
Hello Avrahom. Well, I was on lexapro, and was fortunate that I didn't go through what you are experiencing. I wonder why you went just cold turkey. Didn't your dr. explain to you what you might be going through in as much as withdrawl. Its never a good idea,and now you are going back on the lexapro. I don't understand why you stopped it and then your dr, is putting you back on it. Were you having severe side effects while on it, or were you just uncomfortable being on the lexapro. I would talk to my dr. and perhaps try another medication, since lexapro was dropped to begin with. Perhaps not being very helpfull here, because I find the prescribing physcian possibly at fault. You are on lexapro for depression along with possibly anxiety. If he decided to stop your medication, after being on it for a year, he should have put you on another medication to begin with. Hopefully you will get to feeling better soon.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2010 • 1 answer
Posted 27 May 2011 • 2 answers
Posted 14 Mar 2013 • 1 answer
Posted 22 Jun 2013 • 1 answer
Posted 22 Feb 2014 • 3 answers